Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 30, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 31, 2008, 12:05 PM CDT for 8 counties in Missouri. It was in force for 6 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2008, 12:05 PM CDT (17:05 UTC)
- Expired
- Mar 31, 2008, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Camden County, MO, Dallas County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Phelps County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 143 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 3:50 PM CDT | FLASH FLOOD | Lebanon, MO | NURMEROUS LOW WATER CROSSINGS ACROSS THE COUNTY ARE BECOMING FLOODED TO INCLUDE EAST HWY 32 1 MILE EAST OF LEBANONN, EVANSTON RD, RIPLEY RD, AND PINE TREE RD. |
| Mar 31, 5:30 PM CDT | FLASH FLOOD | 3 E Laurie, MO | WATER RESCUE - ONE PERSON ON LAKE TRAIL LANE RESCUED FROM VEHICLE |
| Mar 31, 5:30 PM CDT | FLASH FLOOD | 5 E Laurie, MO | WATER RESCUE - ONE PERSON ON LAKE TRAIL LANE RESCUED FROM VEHICLE |
| Mar 31, 5:30 PM CDT | FLASH FLOOD | Climax Springs, MO | FLASH FLOODING ALONG HIGHWAY 713 AND NN INTERSECTION. |
| Mar 31, 5:30 PM CDT | FLASH FLOOD | Macks Creek, MO | PROPANE AND VEHICLE FLOATING IN UPPER PRAIRIE HOLLOW. |
| Mar 31, 5:30 PM CDT | FLASH FLOOD | Montreal, MO | BOBBY JONES LOW WATER CROSSING IN THE SOUTH MONTREAL AREA. WATER RESCUE. |
| Mar 31, 5:30 PM CDT | FLASH FLOOD | Sunrise Beach, MO | SERIOUS FLASH FLOODING WITH WATER INTO APARTMENT BUILDINGS. |
| Mar 31, 5:34 PM CDT | FLASH FLOOD | 7 N Lebanon, MO | POSSIBLE WATER RESCUE IN PROGRESS. TRUCK DROVE THROUGH LOW WATER BRIDGE AND WAS SWEPT OFF OF THE ROADWAY. |
| Mar 31, 5:45 PM CDT | FLASH FLOOD | Crocker, MO | FLASH FLOODING WASHED OUT SEVERAL ROADS IN THE CROCKER AREA. |
| Mar 31, 5:54 PM CDT | HEAVY RAIN 3.28 | Iberia, MO | COOP OBSERVER REPORTED 3.28 INCHES OF RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 225 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 640 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 311708
FFWSGF
MOC029-059-105-125-131-141-161-169-312300-
/O.NEW.KSGF.FF.W.0030.080331T1705Z-080331T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1205 PM CDT MON MAR 31 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CAMDEN COUNTY IN CENTRAL MISSOURI...
CENTRAL PHELPS COUNTY IN EAST CENTRAL MISSOURI...
DALLAS COUNTY IN SOUTHWEST MISSOURI...
MARIES COUNTY IN CENTRAL MISSOURI...
MILLER COUNTY IN CENTRAL MISSOURI...
MORGAN COUNTY IN CENTRAL MISSOURI...
NORTHERN LACLEDE COUNTY IN SOUTHWEST MISSOURI...
NORTHERN PULASKI COUNTY IN CENTRAL MISSOURI...
* UNTIL 600 PM CDT.
* AT 1159 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LARGE AREA OF MODERATE TO HEAVY RAINFALL WITH EMBEDDED
THUNDERSTORMS MOVING ACROSS THE WARNED AREA. ALTHOUGH SOME AREAS
HAVE NOT SEEN SIGNIFICANT RAINFALL THIS MORNING...THE SET UP OF
TRAINING THUNDERSTORMS WITH LOCALLY ONE TO TWO INCH RAINFALL RATES
WILL LIKELY DEVELOP THIS AFTERNOON AS THE COMPLEX OF
THUNDERSTORMS MOVE ACROSS THE AREA. TOTAL RAINFALL AMOUNTS OF
ONE...TO LOCALLY THREE INCHES WILL LIKELY OCCUR ACROSS THE WARNED
AREA BEFORE 6 PM. DUE TO THE SATURATED GROUND FROM RECENT
FLOODING...RUNOFF FROM THE HEAVY RAINFALL WILL BE FAST AND WILL
LIKELY FLOOD LOW WATER CROSSINGS QUICKLY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
THIS FLASH FLOOD WARNING IS AN UPGRADE TO THE PREVIOUS FLOOD
ADVISORY FOR A PORTION OF THE AREA.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES.
LAT...LON 3869 9284 3860 9284 3844 9263 3843 9241
3834 9240 3834 9220 3829 9219 3830 9195
3808 9163 3749 9312 3794 9307 3870 9306
$$
JLT2 follow-up statements
000
WGUS73 KSGF 311712
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1211 PM CDT MON MAR 31 2008
MOC029-059-105-125-131-141-161-169-312300-
/O.CON.KSGF.FF.W.0030.000000T0000Z-080331T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LACLEDE MO-DALLAS MO-PULASKI MO-PHELPS MO-CAMDEN MO-MARIES MO-
MILLER MO-MORGAN MO-
1211 PM CDT MON MAR 31 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
CAMDEN...CENTRAL PHELPS...DALLAS...MARIES...MILLER...MORGAN...
NORTHERN LACLEDE AND NORTHERN PULASKI COUNTIES...
AT 1204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LARGE AREA OF MODERATE TO HEAVY RAINFALL WITH EMBEDDED
THUNDERSTORMS MOVING ACROSS THE WARNED AREA. ALTHOUGH SOME AREAS
HAVE NOT SEEN SIGNIFICANT RAINFALL THIS MORNING...THE SET UP OF
TRAINING THUNDERSTORMS WITH LOCALLY ONE TO TWO INCH RAINFALL RATES
WILL LIKELY DEVELOP THIS AFTERNOON AS THE COMPLEX OF THUNDERSTORMS
MOVE ACROSS THE AREA. TOTAL RAINFALL AMOUNTS OF ONE...TO LOCALLY
THREE INCHES WILL LIKELY OCCUR ACROSS THE WARNED AREA BEFORE 6 PM.
DUE TO THE SATURATED GROUND FROM RECENT FLOODING...RUNOFF FROM THE
HEAVY RAINFALL WILL BE FAST AND WILL LIKELY FLOOD LOW WATER
CROSSINGS QUICKLY.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. TURN AROUND AND DO NOT DROWN
LAT...LON 3869 9284 3860 9284 3844 9263 3843 9241
3834 9240 3834 9220 3829 9219 3830 9195
3808 9163 3749 9312 3794 9307 3870 9306
TIME...MOT...LOC 1711Z 180DEG 0KT 3830 9253
$$
JLT000
WGUS73 KSGF 312040
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
335 PM CDT MON MAR 31 2008
MOC029-059-105-125-131-141-161-169-312300-
/O.CON.KSGF.FF.W.0030.000000T0000Z-080331T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LACLEDE MO-DALLAS MO-PULASKI MO-PHELPS MO-CAMDEN MO-MARIES MO-
MILLER MO-MORGAN MO-
335 PM CDT MON MAR 31 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
CAMDEN...CENTRAL PHELPS...DALLAS...MARIES...MILLER...MORGAN...
NORTHERN LACLEDE AND NORTHERN PULASKI COUNTIES...
AT 328 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. NUMEROUS COUNTY ROADS WITH LOW WATER CROSSINGS WERE CLOSED DUE
TO THE EXCESSIVE RAINFALL THIS MORNING AND AFTERNOON. RAINFALL
TOTALS SINCE THIS MORNING HAVE RANGED FROM TWO TO THREE INCHES
AROUND THE COMMUNITIES OF CAMDENTON...OSAGE BEACH AND IBERIA WITH
LESSER AMOUNTS OF ONE HALF TO LOCALLY 1.5 INCHES OVER THE REMAINDER
OF THE WARNED AREA. ALTHOUGH THE HEAVIEST RAINFALL HAS
ENDED...RUNOFF IS NOT COMPLETE AND WILL CONTINUE TO CAUSE
SIGNIFICANT RISES IN AREA CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS...OR LOW WATER CROSSINGS.
LAT...LON 3869 9284 3860 9284 3844 9263 3843 9241
3834 9240 3834 9220 3829 9219 3830 9195
3808 9163 3749 9312 3794 9307 3870 9306
TIME...MOT...LOC 2035Z 180DEG 0KT 3830 9253
$$
JLTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 6:46 AM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Mar 31, 6:46 AM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
646 AM CDT MON MAR 31 2008
...SEVERE WEATHER AND FLOODING UPDATE...
.UPDATE...
THUNDERSTORMS REMAIN CONCENTRATED EARLY THIS MORNING FROM NORTHEAST
OKLAHOMA NORTHWARD ACROSS EASTERN KANSAS INTO NORTHWEST MISSOURI.
THE STORMS ARE BEING SUSTAINED BY A STRONG LOW LEVEL JET AND UPPER
LEVEL DIVERGENCE ASSOCIATED WITH AN UPPER LEVEL JET STREAK.
EXPECT THE STORMS TO SPREAD EASTWARD INTO SOUTHWEST MISSOURI AS
THE LOW LEVEL JET VEERS. MOST OF THIS ACTIVITY SHOULD REMAIN
SUB SEVERE WITH SMALL HAIL AND HEAVY RAINFALL.
HOWEVER THERE IS SOME CONCERN ABOUT THE PERSISTENT SUPERCELL OVER
NORTHEAST OKLAHOMA TO THE NORTH OF TULSA. THIS STORM HAS TAKEN
MORE OF EASTWARD TURN THE PAST HOUR OR SO. WHILE THIS STORM IS
EXPECTED TO GRADUALLY WEAKEN IT MAY SUSTAIN SEVERE CHARACTERISTICS
WITH THE POTENTIAL OF LARGE HAIL AS IT TRACKS INTO MCDONALD AND
NEWTON COUNTIES AROUND 9 AM. SOME CONCERN FOR TORNADIC POTENTIAL
WITH THIS STORM AS LOW LEVEL HELICITIES NEAR 300 M2/S2 ARE IN
PLACE AHEAD OF THE STORM. THIS STORM WILL MONITORED CLOSELY.
FOSTER
&&
.DISCUSSION...
SEVERE WEATHER IS LIKELY ACROSS SOUTHEAST KANSAS AND THE MISSOURI
OZARKS THIS AFTERNOON AND TONIGHT. DAMAGING WINDS...LARGE
HAIL...ISOLATED TORNADOES AND FLASH FLOODING WILL BE POSSIBLE. AN
ELEVATED SITUATIONAL AWARENESS IS ADVISED THIS AFTERNOON AND
TONIGHT WITH THE DEVELOPMENT OF THIS ANTICIPATED WIDESPREAD
SEVERE WEATHER EVENT.
SHORT TERM (TODAY THROUGH TUESDAY)...
SEVERE THUNDERSTORMS IN NORTHERN OKLAHOMA AND SOUTHERN KANSAS
CONTINUE TO TRACK NORTHEAST WITH THE AID OF AN 850MB LOW LEVEL
JET. CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
THIS MORNING WITH THE DEVELOPMENT OF A WIDESPREAD SEVERE WEATHER
OUTBREAK THIS AFTERNOON AND TONIGHT.
THE FOCUS FOR THUNDERSTORMS THIS AFTERNOON WILL BE ALONG A
SURFACE FRONT THAT EXTENDS FROM NEAR GAGE OKLAHOMA TO NEAR
WICHITA KANSAS TO NEAR KANSAS CITY. SURFACE LOW PRESSURE HAS
DEVELOPED IN WESTERN OKLAHOMA WITH AN UPPER LEVEL TROUGH OVER THE
WESTERN UNITED STATES. AHEAD OF THIS FRONT IS A MOIST AIRMASS
WITH DEWPOINTS IN THE UPPER 50S AND 60S. THE UPPER LEVEL TROUGH
WILL BE KICKED INTO THE PLAINS THIS AFTERNOON AS AN UPPER LEVEL
LOW DEEPENS IN THE EASTERN PACIFIC. SEVERE THUNDERSTORMS ARE
EXPECTED TO RAPIDLY DEVELOP ALONG THIS FRONT AS IT MOVES SOUTHEAST
INTO THE MISSOURI OZARKS THIS AFTERNOON AND TONIGHT.
DAMAGING WINDS...LARGE HAIL...HEAVY RAINFALL AND FLASH FLOODING
WILL BE POSSIBLE THROUGHOUT THE ENTIRE FORECAST AREA WITH THE NAM
AND GFS PROGGING LAPSE RATES STEEPENING TO NEAR 7 DEGREES
CELSIUS/KM...0-6KM BULK SHEAR NEAR 50 KTS...AND PRECIPITABLE
WATER VALUES OVER AN INCH.
THE MOST LIKELY AREA FOR TORNADIC DEVELOPMENT WILL OCCUR SOUTH OF
LINE FROM NEAR JOPLIN TO SPRINGFIELD TO BRANSON WHERE THE GFS AND
NAM MODELS PROG 0-3 KM HELICITY VALUES GENERALLY 300-400 M2/S2.
ISOLATED SUPERCELL THUNDERSTORMS THAT CAN DEVELOP AHEAD OF THE
FRONTAL BOUNDARY THUS WILL HAVE THE POTENTIAL TO BECOME TORNADIC.
FACTORS THE COULD HINDER THE DEVELOPMENT OF TORNADOES INCLUDE
LIMITED HEATING AND SURFACE CAPE DUE TO CLOUD COVER.
THE CONVECTION WILL EVOLVE INTO A SQUALL LINE AND MOVE FROM WEST
TO EAST ACROSS THE AREA TONIGHT WITH DAMAGING WINDS...LARGE HAIL
AND HEAVY RAINFALL PRODUCING FLASH FLOODING.
BY TUESDAY MORNING THE FRONT WILL BE EAST OF THE FORECAST AREA
WITH SURFACE HIGH PRESSURE BUILDING INTO THE OHIO VALLEY WITH
COOLER AND DRY AIR SETTLING IN. HIGHS ON TUESDAY WILL BE BELOW
NORMAL WITH READINGS IN THE 50S. FROST WILL BE POSSIBLE WEDNESDAY
MORNING WITH LIGHT WINDS AND GOOD RADIATIONAL COOLING.
ANGLE
LONG TERM (WEDNESDAY THROUGH SUNDAY)...
ACTIVE WEATHER PATTERN WILL CONTINUE SHORTWAVES RIDE THE QUASI
ZONAL FLOW AND INTERACT WITH A MEANDERING EAST-WEST ORIENTED
BAROLINOC ZONE. 850 MB WARM AIR ADVECTION WILL DEVELOP WEDNESDAY
WELL AHEAD OF THE NEXT SHORTWAVE COMING ACROSS THE SOUTHERN
ROCKIES. PRECIPITATION WILL DEVELOP AS EARLY AS WEDNESDAY
AFTERNOON. EXPECT RAINFALL COVERAGE AND INTENSITY TO INCREASE WEDNESDAY
NIGHT AS THE LOW LEVEL WARM AIR AND MOISTURE ADVECTION INCREASE
OVERTOP A SURFACE WARM FRONT THAT WILL BECOME MORE PRONOUNCED FROM
NORTHERN OKLAHOMA EAST ALONG THE MISSOURI ARKANSAS BORDER.
ELEVATED INSTABILITY WILL LIKELY BE IN PLACE TO SUPPORT
THUNDERSTORMS AND HIGHER RAINFALL RATES.
A SURFACE LOW IS PROGGED TO DEVELOP ALONG THE FRONT ACROSS
SOUTHERN MISSOURI THURSDAY. THIS WILL BRING ADDITIONAL ROUNDS OF
RAINFALL. THE POTENTIAL OF SEVERE WEATHER EXIST BUT IS DEPENDENT
UPON THE PLACEMENT OF THE WARM FRONT. IF THE WARM SECTOR LIFTS
NORTH INTO SOUTHERN MISSOURI AS PROGGED BY THE GFS THE POTENTIAL
OF SURFACE BASED STORMS AND SEVERE WEATHER WOULD INCREASE. IN THE
VERY LEAST...IT APPEARS THAT ADDITIONAL FLOODING WILL LIKELY
DEVELOP AND AGGRAVATE EXISTING FLOODING THAT WILL LIKELY
TRANSPIRE TODAY AND TONIGHT. IF THIS ADDITIONAL HEAVY RAIN
DEVELOPS...SERIOUS FLOODING COULD UNFOLD DURING MID AND LATE WEEK.
EMERGENCY MANAGERS AND OTHERS WITH FLOOD RELATED CONCERNS ARE
URGED TO MONITOR THE LATEST FORECAST...AND RIVER STAGES AND
FORECAST THROUGH THE WEEK.
FOSTER
&&
.AVIATION...
WIDESPREAD MVFR AND LOCALIZED IFR CEILINGS CAN BE EXPECTED THROUGH
MIDDAY TODAY. SHOWERS AND THUNDERSTORMS ACROS EASTERN KANSAS AND
OKLAHOMA WILL SPREAD EAST AND AFFECT THE TERMINAL SITES THIS
MORNING. CEILINGS WILL RISE THIS AFTERNOON OUTSIDE OF THE
THUNDERSTORMS WITH HIGH MVFR AND LOW VFR CONDITIONS. ADDITIONAL
THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT
LATER THIS AFTERNOON AND EVENING. SEVERE STORMS WITH WIND GUSTS IN
EXCESS OF 50 KTS WILL BE POSSIBLE TODAY. IN ADDITION GUSTY SOUTH
WINDS OF 20 TO 30 KTS WILL CAN BE EXPECTED. WINDS WILL SHIFT TO
THE WEST AND NORTHWEST TONIGHT BEHIND THE FRONT.
FOSTER
&&
.HYDROLOGY...
ISOLATED AREAS OF FLASH FLOODING WILL BE POSSIBLE THROUGH THIS
AFTERNOON. WIDESPREAD RAINFALL OF 1 TO 3 INCHES WITH LOCALLY
HIGHER AMOUNTS WILL BE LIKELY LATE THIS AFTERNOON AND TONIGHT
WITH THE PASSAGE OF THE COLD FRONT. RAINFALL OF THIS MAGNITUDE IN
A SHORT AMOUNT OF TIME WILL CREATE NUMEROUS AREAS OF FLASH
FLOODING AS THE WATER DRAINS INTO CREEKS..STREAMS AND RIVERS
THERE WILL BE RAPID RISES IN LEVELS DUE TO THE SATURATED SOIL AND
RUGGED TERRAIN OF THE OZARKS.
HEAVY RAINFALL WILL LIKELY DEVELOP AGAIN WEDNESDAY NIGHT INTO
THURSDAY ALONG A STALLED FRONT. ADDITIONAL RAINFALL AMOUNTS OF ONE
TO TWO INCHES WITH LOCALLY HEAVIER AMOUNTS ARE POSSIBLE. THIS
RAINFALL ON TOP OF RAINFALL RECEIVED TODAY AND TONIGHT COULD
AGGRAVATE EXISTING FLOODING...AND QUICKLY LEAD TO FLASH FLOODING
AND SERIOUS RIVER FLOODING.
EMERGENCY MANAGERS AND OTHERS WITH FLOOD RELATED CONCERNS ARE
URGED TO MONITOR THE LATEST FORECAST...AND RIVER STAGES AND
FORECAST THROUGH THE WEEK.
ANGLE/FOSTER
&&
.CLIMATE...
MARCH 2008 WILL BE RECORDED AS A HISTORICAL WET MONTH. THE TABLE
BELOW LISTS THE AMOUNT OF PRECIPITATION RECEIVED SO FAR AT EACH
STATION ALONG WITH THE CURRENT RECORD RANK AND THE RECORD MARCH
PRECIPITATION TOTALS ALONG WITH THE YEAR.
LOCATION MARCH PRECIP SO FAR CURRENT RANK MARCH RECORDS
SPRINGFIELD 8.71 5TH 9.09 1935 (1)
7.87 1990 (5)
JOPLIN 5.93 8TH 9.04 1973 (1)
5.93 1975 (8)
WEST PLAINS 13.57 1ST 9.87 2002 (1)
VICHY ROLLA 8.31 1ST 7.41 1945 (1)
ANGLE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR KSZ073-097-101.
&&Hazardous weather outlook, Mar 31, 8:28 AM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 828 AM CDT MON MAR 31 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 828 AM CDT MON MAR 31 2008 ...SEVERE WEATHER AND FLOODING LIKELY TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF PRODUCING... DAMAGING WINDS UP TO 60 MPH. LARGE HAIL UP TO GOLF BALL SIZE. ISOLATED TORNADOES. AND FLASH FLOODING. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS WILL TRACK NORTHEAST ALONG AND NORTH OF A LINE FROM ANDERSON TO SPRINGFIELD TO OSAGE BEACH THROUGH 10 AM. THE PRIMARY THREATS WILL BE HAIL UP TO THE SIZE OF QUARTERS AND HEAVY RAINFALL PRODUCING FLASH FLOODING. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP THIS AFTERNOON AHEAD OF AND ALONG A COLD FRONT IN EASTERN KANSAS. DISCRETE SUPERCELLS THAT FORM AHEAD OF THE COLD FRONT WILL HAVE THE POTENTIAL OF PRODUCING LARGE HAIL AND TORNADOES SOUTHWEST OF A LINE NEAR JOPLIN TO NEAR SPRINGFIELD TO NEAR BRANSON. A SQUALL LINE WILL DEVELOP ALONG THE FRONT THIS AFTERNOON AND MOVE FROM WEST TO EAST ACROSS THE OUTLOOK AREA TONIGHT. QUARTER SIZE HAIL...DAMAGING WINDS UP TO 60 MPH AND FLASH FLOODING FROM HEAVY RAINFALL WILL BE POSSIBLE AS THIS SQUALL LINE MOVES THROUGH THE ENTIRE AREA. ISOLATED TORNADOES COULD ALSO DEVELOP ALONG THE SQUALL LINE. DISCUSSION: A SURFACE COLD FRONT IN EASTERN KANSAS WILL MOVE SOUTHEAST INTO THE WESTERN OZARKS THIS AFTERNOON AS AN UPPER LEVEL TROUGH MOVES INTO THE PLAINS. THE ATMOSPHERE AHEAD OF THIS FRONT WILL BE MOIST AND UNSTABLE RESULTING IN THE LIKELIHOOD OF THE DEVELOPMENT OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...TORNADOES AND FLASH FLOODING WITH WIDESPREAD 1 TO 3 INCHES OF RAINFALL. THE FRONT WILL MOVE THROUGH THE ENTIRE FORECAST AREA BY TUESDAY MORNING ENDING THE THREAT FOR SEVERE WEATHER AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER ROUND OF FLOODING AND SEVERE WEATHER WILL BE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY. HEAVY RAINFALL IS EXPECTED ACROSS THE OUTLOOK AREA ALONG AND NORTH OF A STALLED FRONT. THERE WILL BE AT LEAST A SLIGHT RISK OF SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Mar 31, 10:13 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1013 AM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM TORNADO 1 S MILLER 37.20N 93.84W
03/31/2008 LAWRENCE MO TRAINED SPOTTER
TORNADO STILL ON THE GROUND AND INTENSIFYING. CONFIRMED
DAMAGE...POWERPOLES HAVE BEEN SNAPPED ALONG HIGHWAY 39
SOUTH OF MILLER.
&&
DCRAMERLocal storm report, Mar 31, 10:23 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1023 AM CDT MON MAR 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1022 AM TSTM WND GST GIRARD 37.51N 94.84W
03/31/2008 E70 MPH CRAWFORD KS LAW ENFORCEMENT
ALSO REPORTED SMALL HAIL AND VERY HEAVY RAIN.
&&
HATCHLocal storm report, Mar 31, 10:54 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1054 AM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM FUNNEL CLOUD 1 N WILLARD 37.32N 93.43W
03/31/2008 GREENE MO BROADCAST MEDIA
&&
DCRAMERLocal storm report, Mar 31, 11:00 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1100 AM CDT MON MAR 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1059 AM FUNNEL CLOUD MULBERRY 37.56N 94.62W
03/31/2008 BARTON MO EMERGENCY MNGR
&&
HATCHLocal storm report, Mar 31, 11:08 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1108 AM CDT MON MAR 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1108 AM HAIL PLEASANT HOPE 37.46N 93.27W
03/31/2008 E1.25 INCH POLK MO LAW ENFORCEMENT
&&
HATCHLocal storm report, Mar 31, 11:30 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1130 AM CDT MON MAR 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1129 AM WALL CLOUD 4 NW ELKLAND 37.48N 93.08W
03/31/2008 DALLAS MO EMERGENCY MNGR
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:35 PM CDT | Areal Flood Warning | SGF | Barry, Douglas, Howell, Oregon, Ozark, Shannon and 3 more | 12 hr |
| Mar 30, 11:05 PM CDT | Areal Flood Warning | SGF | Dallas | 9 hr |
| Mar 31, 7:51 AM CDT | Flash Flood Warning | SGF | Barton, Benton, Cedar, Dade, Hickory, Jasper and 4 more | 12 hr |
| Mar 31, 7:58 AM CDT | Areal Flood Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon | 53 hr |
| Mar 31, 8:22 AM CDT | Tornado Warning | SGF | Jasper, Newton | 53 min |
| Mar 31, 8:42 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, St. Clair, Vernon | 63 min |
| Mar 31, 9:14 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence | 61 min |
| Mar 31, 9:26 AM CDT | Tornado Warning | SGF | Cedar, Hickory, Polk, St. Clair | 45 min |
| Mar 31, 9:39 AM CDT | Tornado Warning | SGF | Jasper, Lawrence | 66 min |
| Mar 31, 9:59 AM CDT | Tornado Warning | SGF | Dade, Greene, Polk | 61 min |
| Mar 31, 10:08 AM CDT | Tornado Warning | SGF | Lawrence | 37 min |
| Mar 31, 10:10 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 65 min |
| Mar 31, 10:33 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Dade, Dallas, Greene, Hickory and 6 more | 6 hr |
| Mar 31, 10:34 AM CDT | Tornado Warning | SGF | Greene | 41 min |
| Mar 31, 10:49 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 71 min |
| Mar 31, 10:57 AM CDT | Tornado Warning | SGF | Barton, Vernon | 63 min |
| Mar 31, 11:04 AM CDT | Tornado Warning | SGF | Dallas, Polk, Webster | 41 min |
| Mar 31, 11:34 AM CDT | Tornado Warning | SGF | Dallas, Laclede, Webster | 42 min |
| Mar 31, 11:56 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, St. Clair, Vernon | 64 min |
| Mar 31, 12:07 PM CDT | Tornado Warning | SGF | Camden, Dallas, Laclede | 21 min |
| Mar 31, 12:08 PM CDT | Tornado Warning | SGF | St. Clair | 55 min |
| Mar 31, 12:19 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 71 min |
| Mar 31, 12:21 PM CDT | Tornado Warning | SGF | Benton, Hickory, St. Clair | 54 min |
| Mar 31, 12:54 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, Morgan, St. Clair | 81 min |
| Mar 31, 1:07 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 41 min |
| Mar 31, 1:15 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Dade, Dallas, Greene, Lawrence and 5 more | 6 hr |
| Mar 31, 1:42 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 70 min |
| Mar 31, 1:45 PM CDT | Tornado Warning | SGF | Cedar, Polk | 21 min |
| Mar 31, 1:51 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 54 min |
| Mar 31, 2:15 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Laclede, Miller, Polk and 1 more | 75 min |
| Mar 31, 2:17 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence | 73 min |
| Mar 31, 2:30 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Stone | 75 min |
| Mar 31, 2:47 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 43 min |
| Mar 31, 2:57 PM CDT | River Flood Warning | SGF | Pulaski | 44 hr |
| Mar 31, 2:57 PM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Mar 31, 2:57 PM CDT | River Flood Warning | SGF | Cedar | 22 hr |
| Mar 31, 3:02 PM CDT | Flash Flood Warning | SGF | Dent, Douglas, Howell, Laclede, Oregon, Ozark and 7 more | 6 hr |
| Mar 31, 3:04 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 71 min |
| Mar 31, 3:07 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 48 min |
| Mar 31, 3:13 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 77 min |
| Mar 31, 3:22 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 68 min |
| Mar 31, 3:43 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 77 min |
| Mar 31, 4:03 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 72 min |
| Mar 31, 4:10 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 80 min |
| Mar 31, 4:27 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 78 min |
| Mar 31, 4:40 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 66 min |
| Mar 31, 4:59 PM CDT | Tornado Warning | SGF | Ozark | 47 min |
| Mar 31, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 81 min |
| Mar 31, 5:34 PM CDT | Tornado Warning | SGF | Howell | 52 min |
| Mar 31, 5:44 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 76 min |
| Mar 31, 5:45 PM CDT | Flash Flood Warning | SGF | Maries, Phelps, Pulaski | 3 hr |
| Mar 31, 5:52 PM CDT | Areal Flood Warning | SGF | Camden, Dallas, Laclede, Miller, Morgan, Pulaski | 39 hr |
| Mar 31, 5:57 PM CDT | Tornado Warning | SGF | Oregon, Shannon | 63 min |
| Mar 31, 6:41 PM CDT | Areal Flood Warning | SGF | Barry, Barton, Benton, Cedar, Christian, Dade and 13 more | 38 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.